| Model Number |
ADVIA CHEMISTRY XPT |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/03/2021
Type of Reportable Event
Malfunction
Event or Problem Description
Two falsely elevated concentrated carbon dioxide (co2_c) results were obtained on an advia chemistry xpt instrument, using lot 100.The discordant results were reported to the physician(s).The samples were sent to an alternate laboratory for testing.The customer did not provide the repeat results.The patient of the sample identified with (b)(6) was initially processed on (b)(6) 2021 and an elevated co2_c result was also obtained on the sample.The result obtained on (b)(6) 2021 was addressed in mdr 2432235-2021-00298.There are no reports of patient intervention or adverse health consequences due to the discordant co2_c results.
Additional Manufacturer Narrative
A united states customer indicated that they observed an increase in elevated concentrated carbon dioxide (co2_c) results on an advia chemistry xpt instrument using lot 100.The customer did not provide data to determine if quality control (qc) had recovered acceptably for co2_c.A siemens customer service engineer (cse) was dispatched to the customer's site.The cse reported that qc recovery for co2_c was acceptable for the entire day and there were no issues with co2_c patient results.The cause of the discordant co2_c results is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.Mdrs 2432235-2021-00297, 2432235-2021-00298, 2432235-2021-00299, 2432235-2021-00300, 2432235-2021-00301, and 2432235-2021-00307 were also filed for this event.
Additional Manufacturer Narrative
Event or Problem Description
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2021-00306 on 21-dec-2021.Additional information (30-dec-2021): siemens further investigated the issue to determine the cause of the increase in elevated concentrated carbon dioxide (co2_c) results.Siemens subsequently visited the customer's site and the siemens customer service engineer (cse) found contamination inside the oil bath and build-up on the ring.The bath oil was drained, and the ring was wiped and cleaned of build-up and debris.After decontamination, fresh bath oil was poured into the bath to proper levels.All cuvette segments were replaced in the rings.Additionally, the peri pump tubing and cassettes were replaced as a precaution.The cse performed a shutdown, a wash and a cell blank.Ion selective electrode (ise) calibrations and quality controls (qc) were performed, and all passed.Based on the information provided, instrument contamination may have contributed to the elevated co2_c results.Additionally, the delay in repeating these samples could have contributed to the event as carbon dioxide concentrations will decrease in opened samples over time.Quality control was in-range.There were no issues with other patient samples, indicating that reagents were performing acceptably.The cause of the elevated co2 results is unknown.Corrected information (30-dec-2021): the brand name in section d1; the common device name and product code in section d2, the model #, catalog #, serial #, and unique identifier (udi) # in section d4; the contact office - manufacturing site in section g1; the premarket identification pma/510(k) in section g4; the investigation findings in section h6; and usage of device in section h8 were corrected based on the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.Mdrs 2432235-2021-00297_s1, 2432235-2021-00298_s1, 2432235-2021-00299_s1, 2432235-2021-00300_s1, 2432235-2021-00301_s1, and 2432235-2021-00307_s1 were also filed for this event.